Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 8, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jan 12, 2006, 8:04 PM CST for Latimer County, Pushmataha County, Oklahoma. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 12, 2006, 8:04 PM CST (02:04 UTC)
- Expired
- Jan 12, 2006, 9:00 PM CST
- In force
- 56 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Latimer County, OK, Pushmataha County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 12, 8:08 PM CST | HAIL 0.88 | 8 S Wilburton, OK | IN VETERNS COLONY |
| Jan 12, 8:20 PM CST | HAIL 0.75 | 4 Se Clayton, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 12, 6:53 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.1 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2352 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 130204
SVRTSA
OKC077-127-130300-
/O.NEW.KTSA.SV.W.0008.060113T0204Z-060113T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
804 PM CST THU JAN 12 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LATIMER COUNTY IN SOUTHEAST OKLAHOMA
PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 900 PM CST
* AT 803 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES WEST OF RED OAK TO 4 MILES NORTHEAST OF
KELLOND...MOVING EAST AT 60 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CLAYTON...
RATTAN...TUSKAHOMA...RED OAK...SNOW...OLETA...BENGAL...KIAMICHI...
CLOUDY...NASHOBA AND ALBION.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
LAT...LON 3504 9524 3416 9571 3417 9515 3477 9507
3504 9492
$$2 follow-up statements
000
WWUS54 KTSA 130243
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
843 PM CST THU JAN 12 2006
OKC077-130250-
/O.CAN.KTSA.SV.W.0008.000000T0000Z-060113T0300Z/
LATIMER OK-
843 PM CST THU JAN 12 2006
...THE SEVERE THUNDERSTORM WARNING FOR LATIMER COUNTY HAS BEEN
CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED EAST OF THE WARNED AREA THUS THE
WARNING FOR LATIMER COUNTY HAS BEEN CANCELLED.
LAT...LON 3466 9523 3417 9547 3417 9515 3468 9494
3467 9510
$$
OKC127-130300-
/O.CON.KTSA.SV.W.0008.000000T0000Z-060113T0300Z/
PUSHMATAHA OK-
843 PM CST THU JAN 12 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 900 PM CST FOR
PUSHMATAHA COUNTY...
AT 820 PM CST...THE PUBLIC REPORTED PENNY SIZE HAIL 4 MILES
SOUTHEAST OF CLAYTON.
AT 841 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF
SEVERE THUNDERSTORMS THAT WERE PRODUCING NICKEL SIZE HAIL AND WINDS
TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11
MILES NORTHEAST OF ALBION TO 5 MILES SOUTH OF RATTAN...MOVING EAST
NORTHEAST AT 50 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CORINNE.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
LAT...LON 3466 9523 3417 9547 3417 9515 3468 9494
3467 9510
$$000
WWUS54 KTSA 130259
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
859 PM CST THU JAN 12 2006
OKC127-130309-
/O.EXP.KTSA.SV.W.0008.000000T0000Z-060113T0300Z/
PUSHMATAHA OK-
859 PM CST THU JAN 12 2006
...THE SEVERE THUNDERSTORM WARNING FOR PUSHMATAHA COUNTY EXPIRES AT
900 PM CST...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3466 9523 3417 9547 3417 9515 3468 9494
3467 9510
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 7:02 PM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Jan 12, 7:02 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
702 PM CST THU JAN 12 2006
.DISCUSSION...
UPDATED FORECAST WILL INCLUDE INCREASING POPS ACROSS NORTHERN
LOCATIONS AND INCLUDING WORDING FOR TORNADO WATCH.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 6 PM THURSDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075.
AR...NONE.
&&
SHORT TERM FORECASTER ID= 5
LONG TERM FORECASTER ID= 07Hazardous weather outlook, Jan 12, 6:00 PM CST, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 600 PM CST THU JAN 12 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 600 PM CST THU JAN 12 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. FIRE WEATHER DANGER. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...SOUTH OF INTERSTATE 44 AND WEST OF HIGHWAY 75. TORNADO. RISK...LIMITED. AREA...WEST CENTRAL ARKANSAS. ONSET...THROUGH MIDNIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...THROUGH MIDNIGHT. SIGNIFICANT WINDS (NON THUNDERSTORM). RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. DISCUSSION... EXTREME FIRE WEATHER CONDITIONS ARE ONGOING WITH GUSTY WINDS AND VERY LOW HUMIDITIES. THESE CONDITIONS WILL EASE SLIGHTLY OVERNIGHT... THOUGH WIND SPEEDS WILL REMAIN 10 TO 20 MPH. THUNDERSTORM CHANCES ARE ALSO PRESENT ACROSS FAR EASTERN OKLAHOMA INTO WESTERN ARKANSAS THIS EVENING...ALONG AND AHEAD OF THE APPROACHING COLD FRONT. FAVORABLE WIND FIELDS ALOFT AND ADEQUATE INSTABILITY WILL SUPPORT A RISK OF SEVERE THUNDERSTORMS. THE STRONG WINDS ALOFT WILL PROVIDE A RISK OF DAMAGING WINDS ALONG WITH LARGE HAIL. ADDITIONALLY...A LOW TORNADIC RISK IS PRESENT PRIMARILY WITHIN THE ARKANSAS RIVER VALLEY WHERE MORE FAVORABLE WIND PROFILES WILL EXIST. THE RISK OF SEVERE WEATHER IS EXPECTED TO END AFTER MIDNIGHT...AFTER THE PASSAGE OF THE COLD FRONT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...HIGH FIRE WEATHER POTENTIAL. SATURDAY...HIGH FIRE WEATHER POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL...HIGH FIRE WEATHER POTENTIAL. MONDAY...THUNDERSTORM / WINTER WEATHER POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... NORTHWEST WINDS WILL CONTINUE ON FRIDAY BEHIND THE COLD FRONT...BUT COOLER TEMPERATURES WILL PROVIDE SLIGHTLY HIGHER HUMIDITY. SOUTHERLY WINDS WILL AGAIN INCREASE ON SATURDAY CAUSING FIRE WEATHER CONDITIONS TO WORSEN. A STRONG UPPER LEVEL TROUGH WILL MOVE INTO THE SOUTHERN PLAINS ON SUNDAY. AS A STRONG LOW LEVEL JET DEVELOPS SUNDAY NIGHT...ELEVATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS FAR SOUTHEAST OKLAHOMA. THE SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO SPREAD NORTHEAST INTO WEST-CENTRAL ARKANSAS DURING THE DAY...WITH A SLIGHT OF A WINTRY MIX ACROSS NORTHERN OKLAHOMA SUNDAY NIGHT INTO MONDAY. LATEST DATA INDICATES THAT THE HEAVIER PRECIPITATION WITH THIS SYSTEM MAY AGAIN DEVELOP JUST EAST OF THE AREA...FURTHER AGGRAVATING ONGOING DROUGHT CONDITIONS. EMERGENCY MANAGEMENT PLANNING STATEMENT... ACTIVE FIRE WEATHER CONDITIONS ARE POSSIBLE THIS WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Jan 12, 5:18 PM CST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
518 PM CST THU JAN 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM SNOW BURBANK 36.69N 96.73W
01/10/2006 4.0 INCH OSAGE OK PUBLIC
&&
NMKThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 7:11 PM CST | Severe Thunderstorm Warning | TSA | Pittsburg | 35 min |
| Jan 12, 7:19 PM CST | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee | 41 min |
| Jan 12, 7:34 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 41 min |
| Jan 12, 7:53 PM CST | Severe Thunderstorm Warning | TSA | Adair | 67 min |
| Jan 12, 7:56 PM CST | Severe Thunderstorm Warning | TSA | Haskell | 26 min |
| Jan 12, 8:06 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 54 min |
| Jan 12, 8:11 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 49 min |
| Jan 12, 8:19 PM CST | Severe Thunderstorm Warning | TSA | Choctaw | 41 min |
| Jan 12, 8:56 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 34 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.